Shock and Vibration

Shock and Vibration / 2004 / Article

Open Access

Volume 11 |Article ID 486249 | https://doi.org/10.1155/2004/486249

Liming Dai, Qiang Han, Mingzhe Dong, "A Single and Double Mode Approach to Chaotic Vibrations of a Cylindrical Shell with Large Deflection", Shock and Vibration, vol. 11, Article ID 486249, 14 pages, 2004. https://doi.org/10.1155/2004/486249

A Single and Double Mode Approach to Chaotic Vibrations of a Cylindrical Shell with Large Deflection

Received13 Oct 2003
Revised08 Dec 2003

Abstract

The chaotic vibrations of a cylindrical shell of large deflection subjected to two-dimensional exertions are studied in the present research. The dynamic nonlinear governing equations of the cylindrical shell are derived on the basis of single and double mode models established. Two different types of nonlinear dynamic equations are obtained with varying dimensions and loading parameters. The criteria for chaos are determined via Melnikov function for the single mode model. The chaotic motion of the cylindrical shell is investigated and the comparison between the single and double mode models is carried out. Results of the research show that the single mode method usually used may lead to incorrect conclusions under certain conditions. Double mode or higher order mode methods should be used in these cases.

Copyright © 2004 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views118
Downloads358
Citations

Article of the Year Award: Outstanding research contributions of 2020, as selected by our Chief Editors. Read the winning articles.